Chronic Pelvic Pain With No Diagnosis

Im 21 years old and for the last 11 months have been getting terrible pelvic pain that just seems to be getting worse and worse. I have been on a contraceptive (depo provera) for about 5 or 6 years so I haven't had a period since I was about 15 (I've been off it for the last 2 months due to the surgery I mention later. The only time I had any bleeding was right after surgery, I would say due to things being poked and proded). Out of the blue I started getting these pains that, from what I remember, felt alot like period cramps. It then started getting more painful and frequent to the point it is every day, leaving me barely able to walk and in tears. It starts in my pelvis, can be left, right or in the middle, seems to spread to my lower back and then down my legs. I was taking Tramadol virtually ever day when it got unbearable just so I could try stay at work. I finally got a pelvic and torso ultrasound and internal vagina ultrasound (can't remember the technical name) about 5 months ago. This came back clear so I went to see a Gynecologist. He said it would most likely being Endometriosis and put me on a pain relief (I believe it acts on the nerves) called Gabapentin. I've been taking that everyday since and although it mostly works, it really messes with my head. Last week I got my Laparoscopic Surgery done to have a look and nothing unusual was found. I'm really at a loss of what to do now! I don't have Health Insurance or thousands of dollars so I'm going through the public health service and it takes months to get anything done and I have to fight doctors to get them to do anything. I don't want to be on pain relief everyday but I also cannot work without it. Any suggestions from anyone that has been through something similar would be so greatly appreciated.

5 Replies

  • I would ask your GP to refer you to a pain management specialist and discuss your symptoms with him/her. They may be able to give you a nerve block to relieve the pain which could be due to one of the pelvic nerves being irritated. It is worth a try. I hope this helps.

  • Perhaps you have been on Depo Provera for too long and need to let your body have it's own hormonal cycle instead of being controlled for such along time. Alternative methods of non-hormonal contraception are available and can be discussed with your GP. At least you know there is nothing structurally wrong with your pelvic organs. All the best.

  • Hi once again. If you google side-effects of Depo Provera some of the symptoms you are experiencing could be due to the long term effects of being on this drug.

    Please discuss this possibility with your GP. All the best.

  • That's not something I've considered before so thank you. I've seen my gp since and she convinced me to get another jab so I did but I'm regretting it now as I thought afterwards that maybe I need to get my system working normally again and go from there. Side effects were never discussed with me by any gp.

  • Hi I think you have to be strong and explain to your GP that you have been on Depo Provera since you were vey young so have never experienced your natural hormonal cycle for a long time. Considering the side - effects of DP and the symptoms you are getting i.e.pelvic cramps, nausea etc that are effecting your life and making you feel unwell it is possible they are linked. Look into other forms of contraception with your family planning nurse in preparation for when or if you decide to come off the DP. I would imagine your natural hormones will take a few months to get into a natural cycle but I am sure you will start feeling much better off not having any more DP. All the best and take care.

You may also like...